Trazodone is found to cause drowsiness as a side effect in around 40 percent of users. It is often prescribed because doctors believe it to be safer and less habit forming than drugs that are actually approved for insomnia. This is not always the case. Unfortunately a lot of people who try trazodone suffer from serious side effects and find it hard to stop using. I don't think antidepressants should be used off label for the treatment of insomnia.
For taking some antidepressants in low doses can cause drowsiness and aid into falling asleep & sleeping. I actually would rather use an antidepressant than a sleeping pill. The thought of taking Sleeping pills have always been a little uncomfortable & scary to me period. Taking antidepressant as a sleeping pill you're not taking it constantly or on regular basis and if so at short lengths. It isn't dangerous as in taking sleeping pills and a plus if you do suffer from depression, anxiety & panic. A lot of the time problems sleeping do relate from the worry & stress of situations in Our daily lives. The constant dread and possibly even fear of things to come or what has happened. It's as any medication, what works best for you and a decision only you and your doctor can make and usually doctors know a tat more about these medical issues & concerns than the average bear and We know a little more about Ourselves than a neighbor or friend. Wishing you Well with a good night's sleep.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Medication - I have been prescribed 50mg. tablets of trazodone, wondering if it is safe to take 2 of
Updated 17 Aug 2016 • 5 answers
Valerian - Im weaning myself off of trazodone (was prescribed years ago for help with sleeping) and?
Updated 27 Jan 2014 • 2 answers
Updated 11 Jul 2014 • 4 answers
Updated 9 Dec 2014 • 3 answers
Updated 14 Nov 2016 • 3 answers